Alert archive / Texas / Red Flag Warnings in 2011
Red Flag Warning 5, NWS San Angelo, TX
NWS San Angelo, TX issued this red flag warning at Mar 7, 2011, 9:31 AM CST for 22 counties in Texas. It took effect at Mar 8, 2011, 11:00 AM CST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 7, 2011, 9:31 AM CST (15:31 UTC)
- In effect from
- Mar 8, 2011, 11:00 AM CST
- Expired
- Mar 8, 2011, 7:00 PM CST
- In force
- 8 hr
- Issued by
- NWS San Angelo, TX
All 22 counties
Brown County, TX, Callahan County, TX, Coke County, TX, Coleman County, TX, Concho County, TX, Crockett County, TX, Fisher County, TX, Haskell County, TX, Irion County, TX, Jones County, TX, Kimble County, TX, McCulloch County, TX, Menard County, TX, Nolan County, TX, Runnels County, TX, Schleicher County, TX, Shackelford County, TX, Sterling County, TX, Sutton County, TX, Taylor County, TX, Throckmorton County, TX, Tom Green County, TX
The radar
The San Angelo radar (KSJT), 63 km from the middle of the area, began a volume at 15:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 3.5 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4164 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- 254 m²/s²
- 0-3 km storm-relative helicity
- 253 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
308 WWUS84 KSJT 071531 RFWSJT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN ANGELO TX 931 AM CST MON MAR 7 2011 ...FIRE WEATHER WARNING TUESDAY FOR MUCH OF WEST CENTRAL TEXAS... .TUESDAY...A STRONG UPPER LEVEL STORM SYSTEM AND ASSOCIATED DRYLINE WILL MOVE ACROSS WEST CENTRAL TEXAS. THE COMBINATION OF STRONG SOUTHWEST TO WEST WINDS AND VERY DRY CONDITIONS WILL RESULT IN CRITICAL TO EXTREMELY CRITICAL FIRE DANGER CONDITIONS DURING THE AFTERNOON AND EARLY EVENING. TXZ049-054-064>066-071-072-076-098-113-127-080400- /O.UPG.KSJT.FW.A.0004.110308T1700Z-110309T0100Z/ /O.NEW.KSJT.FW.W.0005.110308T1700Z-110309T0100Z/ FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CROCKETT- HASKELL-JONES-TAYLOR- 931 AM CST MON MAR 7 2011 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM CST TUESDAY... THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 7 PM CST TUESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * STRONG SOUTHWEST TO WEST WINDS GUSTING 45 TO 50 MPH WILL COMBINE WITH AFTERNOON HUMIDITIES FALLING TO NEAR 10 PERCENT AND EXTREMELY DRY FUEL CONDITIONS TO CREATE DANGEROUS FIRE WEATHER CONDITIONS FOR TUESDAY AFTERNOON AND EVENING. * AFFECTED AREA: IN TEXAS...FISHER... NOLAN... STERLING... COKE... RUNNELS... IRION... TOM GREEN... CROCKETT... HASKELL...JONES... AND TAYLOR * WIND: SOUTHWEST TO WEST WINDS 25 TO 35 MPH WITH GUSTS OF 45 TO 50 MPH. * HUMIDITY: AROUND 10 PERCENT. * TIMING: FROM 11 AM THROUGH 7 PM TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... MANY WILDFIRES ARE STARTED BY PEOPLE. DO NOT ATTEMPT TO BURN TRASH OR BRUSH. DO NOT DRIVE INTO HIGH GRASS. DO NOT USE OUTDOOR EQUIPMENT SUCH AS WELDERS AND METAL GRINDERS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ TXZ073-077-078-099-114-128-139-140-154-168-169-080400- /O.UPG.KSJT.FW.A.0004.110308T1700Z-110309T0100Z/ /O.NEW.KSJT.FW.W.0005.110308T1700Z-110309T0100Z/ CONCHO-SCHLEICHER-SUTTON-THROCKMORTON-SHACKELFORD-CALLAHAN- COLEMAN-BROWN-MCCULLOCH-MENARD-KIMBLE- 931 AM CST MON MAR 7 2011 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM CST TUESDAY... THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 7 PM CST TUESDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * STRONG SOUTHWEST TO WEST WINDS GUSTING 35 TO 45 MPH WILL COMBINE WITH AFTERNOON HUMIDITIES FALLING INTO THE 10 TO 15 PERCENT RANGE AND EXTREMELY DRY FUEL CONDITIONS TO CREATE DANGEROUS FIRE WEATHER CONDITIONS FOR TUESDAY AFTERNOON AND EVENING. * AFFECTED AREA: IN TEXAS...CONCHO...SCHLEICHER... SUTTON...THROCKMORTON... SHACKELFORD...CALLAHAN... COLEMAN... BROWN... MCCULLOCH... MENARD...AND KIMBLE * WIND: SOUTHWEST TO WEST WINDS 25 TO 35 MPH WITH GUSTS UP TO 45 MPH. * HUMIDITY: 10 TO 15 PERCENT. * TIMING: FROM 11 AM THROUGH 7 PM TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... MANY WILDFIRES ARE STARTED BY PEOPLE. DO NOT ATTEMPT TO BURN TRASH OR BRUSH. DO NOT DRIVE INTO HIGH GRASS. DO NOT USE OUTDOOR EQUIPMENT SUCH AS WELDERS AND METAL GRINDERS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WWW.SRH.NOAA.GOV/SJT
3 follow-up statements
701 WWUS84 KSJT 071536 RFWSJT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN ANGELO TX 936 AM CST MON MAR 7 2011 ...RED FLAG WARNING TUESDAY FOR MUCH OF WEST CENTRAL TEXAS... .TUESDAY...A STRONG UPPER LEVEL STORM SYSTEM AND ASSOCIATED DRYLINE WILL MOVE ACROSS WEST CENTRAL TEXAS. THE COMBINATION OF STRONG SOUTHWEST TO WEST WINDS AND VERY DRY CONDITIONS WILL RESULT IN CRITICAL TO EXTREMELY CRITICAL FIRE DANGER CONDITIONS DURING THE AFTERNOON AND EARLY EVENING. TXZ049-054-064>066-071-072-076-098-113-127-080400- /O.CON.KSJT.FW.W.0005.110308T1700Z-110309T0100Z/ FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CROCKETT- HASKELL-JONES-TAYLOR- 936 AM CST MON MAR 7 2011 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 7 PM CST TUESDAY FOR TUESDAY AFTERNOON AND EVENING. * STRONG SOUTHWEST TO WEST WINDS GUSTING 45 TO 50 MPH WILL COMBINE WITH AFTERNOON HUMIDITIES FALLING TO NEAR 10 PERCENT AND EXTREMELY DRY FUEL CONDITIONS TO CREATE DANGEROUS FIRE WEATHER CONDITIONS FOR TUESDAY AFTERNOON AND EVENING. * AFFECTED AREA: IN TEXAS...FISHER... NOLAN... STERLING... COKE...RUNNELS... IRION... TOM GREEN... CROCKETT... HASKELL... JONES... AND TAYLOR * WIND: SOUTHWEST TO WEST WINDS 25 TO 35 MPH WITH GUSTS OF 45 TO 50 MPH. * HUMIDITY: AROUND 10 PERCENT. * TIMING: FROM 11 AM THROUGH 7 PM TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... MANY WILDFIRES ARE STARTED BY PEOPLE. DO NOT ATTEMPT TO BURN TRASH OR BRUSH. DO NOT DRIVE INTO HIGH GRASS. DO NOT USE OUTDOOR EQUIPMENT SUCH AS WELDERS AND METAL GRINDERS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ TXZ073-077-078-099-114-128-139-140-154-168-169-080400- /O.CON.KSJT.FW.W.0005.110308T1700Z-110309T0100Z/ CONCHO-SCHLEICHER-SUTTON-THROCKMORTON-SHACKELFORD-CALLAHAN- COLEMAN-BROWN-MCCULLOCH-MENARD-KIMBLE- 936 AM CST MON MAR 7 2011 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 7 PM CST TUESDAY FOR TUESDAY AFTERNOON AND EVENING. * STRONG SOUTHWEST TO WEST WINDS GUSTING 35 TO 45 MPH WILL COMBINE WITH AFTERNOON HUMIDITIES FALLING INTO THE 10 TO 15 PERCENT RANGE AND EXTREMELY DRY FUEL CONDITIONS TO CREATE DANGEROUS FIRE WEATHER CONDITIONS FOR TUESDAY AFTERNOON AND EVENING. * AFFECTED AREA: IN TEXAS...CONCHO...SCHLEICHER... SUTTON... THROCKMORTON... SHACKELFORD...CALLAHAN... COLEMAN... BROWN... MCCULLOCH... MENARD...AND KIMBLE * WIND: SOUTHWEST TO WEST WINDS 25 TO 35 MPH WITH GUSTS UP TO 45 MPH. * HUMIDITY: 10 TO 15 PERCENT. * TIMING: FROM 11 AM THROUGH 7 PM TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... MANY WILDFIRES ARE STARTED BY PEOPLE. DO NOT ATTEMPT TO BURN TRASH OR BRUSH. DO NOT DRIVE INTO HIGH GRASS. DO NOT USE OUTDOOR EQUIPMENT SUCH AS WELDERS AND METAL GRINDERS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WWW.SRH.NOAA.GOV/SJT
161 WWUS84 KSJT 080340 RFWSJT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN ANGELO TX 940 PM CST MON MAR 7 2011 ...RED FLAG WARNING TUESDAY FOR MUCH OF WEST CENTRAL TEXAS... .TUESDAY...A STRONG UPPER LEVEL STORM SYSTEM AND ASSOCIATED DRYLINE WILL MOVE ACROSS WEST CENTRAL TEXAS. THE COMBINATION OF STRONG SOUTHWEST TO WEST WINDS AND VERY DRY CONDITIONS WILL RESULT IN CRITICAL TO EXTREMELY CRITICAL FIRE WEATHER CONDITIONS DURING THE AFTERNOON AND EARLY EVENING. TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-168-169-081500- /O.CON.KSJT.FW.W.0005.110308T1700Z-110309T0100Z/ FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-MENARD-KIMBLE- 940 PM CST MON MAR 7 2011 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 7 PM CST TUESDAY AFTERNOON AND EVENING... * STRONG SOUTHWEST TO WEST WINDS GUSTING 40 TO 50 MPH WILL COMBINE WITH AFTERNOON HUMIDITIES FALLING TO NEAR 10 PERCENT AND EXTREMELY DRY FUEL CONDITIONS TO CREATE DANGEROUS FIRE WEATHER CONDITIONS FOR TUESDAY AFTERNOON AND EVENING. * AFFECTED AREA: IN TEXAS...FISHER...NOLAN...STERLING...COKE... RUNNELS...IRION...TOM GREEN...CONCHO...CROCKETT... SCHLEICHER...SUTTON...HASKELL...THROCKMORTON...JONES... SHACKELFORD...TAYLOR...CALLAHAN...COLEMAN...BROWN... MCCULLOCH...MENARD...KIMBLE. * WIND: SOUTHWEST TO WEST WINDS 25 TO 35 MPH WITH GUSTS OF 40 TO 50 MPH. * HUMIDITY: AROUND 10 PERCENT. * TIMING: FROM 11 AM THROUGH 7 PM TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... MANY WILDFIRES ARE STARTED BY PEOPLE. DO NOT ATTEMPT TO BURN TRASH OR BRUSH. DO NOT DRIVE INTO HIGH GRASS. DO NOT USE OUTDOOR EQUIPMENT SUCH AS WELDERS AND METAL GRINDERS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WWW.SRH.NOAA.GOV/SJT
247 WWUS84 KSJT 081652 RFWSJT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN ANGELO TX 1052 AM CST TUE MAR 8 2011 ...RED FLAG WARNING TUESDAY FOR MUCH OF WEST CENTRAL TEXAS... .TUESDAY...A STRONG UPPER LEVEL STORM SYSTEM AND ASSOCIATED DRYLINE WILL MOVE ACROSS WEST CENTRAL TEXAS. THE COMBINATION OF STRONG SOUTHWEST TO WEST WINDS AND VERY DRY CONDITIONS WILL RESULT IN CRITICAL TO EXTREMELY CRITICAL FIRE WEATHER CONDITIONS DURING THE AFTERNOON AND EARLY EVENING. TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-168-169-090100- /O.CON.KSJT.FW.W.0005.110308T1700Z-110309T0100Z/ FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-MENARD-KIMBLE- 1052 AM CST TUE MAR 8 2011 * STRONG SOUTHWEST TO WEST WINDS GUSTING 35 TO 45 MPH WILL COMBINE WITH AFTERNOON HUMIDITIES FALLING TO NEAR 10 PERCENT AND EXTREMELY DRY FUEL CONDITIONS TO CREATE DANGEROUS FIRE WEATHER CONDITIONS FOR TUESDAY AFTERNOON AND EVENING. * AFFECTED AREA: IN TEXAS...FISHER...NOLAN...STERLING...COKE... RUNNELS...IRION...TOM GREEN...CONCHO...CROCKETT... SCHLEICHER... SUTTON...HASKELL...THROCKMORTON...JONES... SHACKELFORD... TAYLOR...CALLAHAN...COLEMAN...BROWN... MCCULLOCH...MENARD... KIMBLE. * WIND: SOUTHWEST TO WEST WINDS 25 TO 35 MPH WITH GUSTS OF 40 TO 50 MPH. * HUMIDITY: AROUND 10 PERCENT. * TIMING: FROM 11 AM THROUGH 7 PM TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... MANY WILDFIRES ARE STARTED BY PEOPLE. DO NOT ATTEMPT TO BURN TRASH OR BRUSH. DO NOT DRIVE INTO HIGH GRASS. DO NOT USE OUTDOOR EQUIPMENT SUCH AS WELDERS AND METAL GRINDERS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WWW.SRH.NOAA.GOV/SJT
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this red flag warning went out at Mar 7, 5:33 AM CST, 3 hours 58 minutes earlier.
Area forecast discussion, Mar 7, 5:33 AM CST, 3 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 533 AM CST MON MAR 7 2011 .DISCUSSION... /SEE BELOW FOR AVIATION DISCUSSION/ && .AVIATION... SJT RADAR WAS SHOWING 60 KTS IN THE 2ND GATE THIS MORNING. SURFACE WINDS WERE ALREADY GUSTING TO 26 KTS AND 22 KTS AT KABI AND KSJT RESPECTIVELY. WITH WINDS ALREADY PARTIALLY MIXED...DID NOT MENTION LOW LEVEL WIND SHEAR AT KSJT AND KABI THIS MORNING. STRATUS WITH MVFR CIGS IN THE HILL COUNTRY AT 11Z...SHOULD REMAIN JUST EAST OF KBBD AND KJCT THIS MORNING...AS MOISTURE WAS SHALLOW. HOWEVER DEEPER MOISTURE WITH STRATUS WILL RETURN TONIGHT ...AS STRONG SOUTH TO SOUTHWEST 50-60 KT 850 MB LLJ DEVELOPS AROUND 5Z. KSJT AND KABI ARE ON THE AXIS OF HIGHEST WINDS...AND SHOULD SEE DRIER SOUTHWEST AIR...SO LEFT OUT STRATUS. STRATUS WITH MVFR CIGS SHOULD AFFECT KJCT AND KBBD BEGINNING 5-6Z. && .PREV DISCUSSION... /ISSUED 354 AM CST MON MAR 7 2011/ SHORT TERM... LEE TROUGH WILL BRING GUSTY SOUTH WINDS TODAY. WIND SPEEDS HOWEVER WILL BE DECREASING LATE MORNING...AFTER MIXING OUT OF 850 MB 45 KT LLJ AND DAYTIME BREAKING OF INVERSION. WILL SEE HIGH CLOUDINESS TODAY ASSOCIATED WITH SUBTROPICAL JET OVER THE SOUTHWESTERN UNITED STATES. FIRE DANGER TODAY WILL BE ELEVATED...BUT WINDS REMAIN BELOW RED FLAG WARNING CRITERIA. TONIGHT...LOW LEVEL MOISTURE RETURN WILL BE TEMPORARY. WARMER TONIGHT WITH LIMITED RADIATIONAL COOLING...AS SURFACE LOW DEVELOPS IN THE PANHANDLE AND WINDS PICK UP. 04 FOR TUESDAY...STRONG GUSTY SOUTHWEST TO WEST WINDS WILL DOMINATE WEST CENTRAL TEXAS...ESPECIALLY DURING THE AFTERNOON HOURS. A COLD FRONT WILL DRIVE A SURFACE TROUGH OF LOW PRESSURE ACROSS WEST CENTRAL TEXAS EARLY TUESDAY MORNING. THIS WILL PRODUCE GUSTY SOUTHWEST WINDS ACROSS WEST CENTRAL TEXAS BY MID MORNING TUESDAY. BY LATE MORNING...THE FRONT WILL LIKELY BE JUST EAST OF WEST CENTRAL TEXAS AND GUSTY WEST WINDS WILL DOMINATE WEST CENTRAL TEXAS. LOOKING AT 850 AND 700 MB WINDS...THE GFS IS PRESENTING HIGHER SPEEDS THAN THE NAM FOR 18Z TUESDAY. THE GFS HAS 40 TO 50 KNOTS...AND THE NAM HAS 25 TO 35 KNOTS. I DECIDED TO GO WITH THE GFS SOLUTION HERE...WHICH WILL PRODUCE STRONGER SURFACE WINDS THAN THE NAM FOR THE AFTERNOON HOURS ON TUESDAY. RED FLAG WARNING FOR MOST OF WEST CENTRAL TEXAS TUESDAY LOOKS TO BE ON TRACK. PLUS...WE WILL LIKELY NEED A WIND ADVISORY FOR MOST IF NOT ALL OUR COUNTIES FOR AT LEAST THE AFTERNOON HOURS ON TUESDAY. AS FOR AFTERNOON HIGHS ON TUESDAY...STRONG DOWN SLOPE SURFACE WINDS LOOK ON TRACK TO HELP PRODUCE NUMBERS IN THE LOWER TO MID 80S...AROUND 10 TO 15 DEGREES ABOVE SEASONAL NORMALS. FOR THE REMAINDER OF THE SHORT TERM...COOLER TEMPERATURES CLOSE TO MOS GUIDANCE LOOK REASONABLE AS COOLER AIR AND SURFACE HIGH PRESSURE SETTLE OVER THE AREA. HUBER LONG TERM... RAIN CHANCES FOR THE LONG TERM STILL DO NOT LOOK PROMISING. TEMPERATURES DO REBOUND WITH AFTERNOON HIGHS FRIDAY AROUND 80. ALOFT...THE FLOW TRANSITIONS FROM NORTHWESTERLY ON WEDNESDAY TO WESTERLY ON FRIDAY AS A BROAD 500 MB TROUGH APPROACHES THE WEST COAST. THE GFS DOES PRESENT SOME QPF OVER WEST CENTRAL TEXAS ON SATURDAY NIGHT AND SUNDAY...AS THIS UPPER TROUGH MOVES INTO THE SOUTHERN ROCKIES. HOWEVER...I DECIDED TO CONTINUE A DRY FORECAST FOR NOW AS CONFIDENCE IS TOO LOW TO INTRODUCE SLIGHT CHANCE POPS FOR THESE TWO DAY-SEVEN PERIODS. HUBER FIRE WEATHER... DROPPED FIRE WEATHER WATCH TODAY OVER WESTERN ZONES...AS 20 FOOT SOUTH WIND SPEEDS WILL LIKELY REMAIN BELOW 20 MPH. FIRE WEATHER DANGER HOWEVER WILL BE ELEVATED...WITH WARM TEMPERATURES AND LIMITED MOISTURE RETURN FROM THE GULF. STRONGEST WINDS TODAY WILL BE MID MORNING AS INVERSION AND LOW LEVEL JET MIXES OUT. MAY HAVE AN HOUR OR TWO...AROUND 11 AM...WHERE WINDS/RH VALUES APPROACH RED FLAG WARNING CONDITIONS. MAIN FIRE WEATHER CONCERNS CONTINUE TO BE TUESDAY...AS A STRONG SURFACE LOW MOVES EAST ACROSS OKLAHOMA...BRINGING STRONG DRY GUSTY WEST WINDS. MUCH OF WEST CENTRAL TEXAS IS IN A FIRE WEATHER WATCH...WITH MASON AND SAN SABA COUNTIES THE EXCEPTIONS. EXTREMELY CRITICAL CONDITIONS MAY AFFECT PORTIONS OF THE WESTERN BIG COUNTRY AND CONCHO VALLEY...WITH GUSTS TO 45 TO 50 MPH. 04 && .PRELIMINARY POINT TEMPS/POPS... ABILENE 78 53 82 36 65 / 0 10 10 10 0 SAN ANGELO 85 52 84 36 71 / 0 10 10 10 0 JUNCTION 79 53 84 38 72 / 0 10 10 10 0 && .SJT WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM TUESDAY MORNING THROUGH TUESDAY EVENING FOR THE FOLLOWING ZONES: BROWN...CALLAHAN...COKE...COLEMAN... CONCHO...CROCKETT...FISHER...HASKELL...IRION...JONES...KIMBLE... MCCULLOCH...MENARD...NOLAN...RUNNELS...SCHLEICHER... SHACKELFORD...STERLING...SUTTON...TAYLOR...THROCKMORTON...TOM GREEN. && 99/99/04
Hazardous weather outlook, Mar 7, 8:37 AM CST, 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 837 AM CST MON MAR 7 2011 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-081100- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 837 AM CST MON MAR 7 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT WILDFIRE DANGER WILL BE ELEVATED TODAY AS VERY DRY AIR COMBINES WITH GUSTY SOUTH WINDS AND WARM AFTERNOON TEMPERATURES. CRITICAL FIRE WEATHER THRESHOLDS MAY BE BRIEFLY MET THIS AFTERNOON WITH RELATIVE HUMIDITIES FALLING TO 10 TO 20 PERCENT AND SUSTAINED SOUTHWEST WINDS OF 15 TO 20 MPH WITH HIGHER GUSTS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY FIRE DANGER WILL BE CRITICAL TO EXTREME TUESDAY ACROSS WEST CENTRAL TEXAS. AREAS ALONG AND WEST OF AN OZONA...SAN ANGELO... SWEETWATER...ROBY LINE ARE MOST AT RISK...BUT NEARLY ALL OF WEST CENTRAL TEXAS HAS THE POTENTIAL FOR EXTREME FIRE BEHAVIOR. WEST WINDS WILL GUST UP 45 MPH...WITH VERY LOW HUMIDITY. ANY WILDFIRES THAT DEVELOP WILL HAVE THE POTENTIAL TO SPREAD RAPIDLY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. JOHNSON
Nearby
Red Flag Warnings in Texas, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.